Alert archive / South Dakota / Special Weather Statements in 2017
Special Weather Statement, NWS Aberdeen, SD
NWS Aberdeen, SD issued this special weather statement at Aug 6, 2017, 7:44 AM MDT for Stanley County, South Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 7:44 AM MDT (13:44 UTC)
- Expired
- Aug 6, 2017, 8:30 AM MDT
- In force
- 46 min
- Issued by
- NWS Aberdeen, SD
County Stanley County, SD
The radar
The Rapid City radar (KUDX), 144 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 1.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
870
WWUS83 KABR 061344
SPSABR
Special Weather Statement
National Weather Service Aberdeen SD
844 AM CDT SUN AUG 6 2017
SDZ033-045-061430-
Stanley SD-Jones SD-
844 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JONES AND
SOUTHWESTERN STANLEY COUNTIES UNTIL 930 AM CDT/830 AM MDT/...
At 844 AM CDT/744 AM MDT/, Doppler radar was tracking a strong
thunderstorm near Sansarc, or 32 miles south of Eagle Butte, moving
southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sansarc, Brown Church, Bunker and Hayes.
LAT...LON 4440 10115 4467 10115 4435 10057 4417 10105
4417 10110 4432 10117
TIME...MOT...LOC 1344Z 321DEG 30KT 4453 10116
$$
TelkenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this special weather statement went out at Aug 6, 5:55 AM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 6, 5:55 AM MDT, 1 hour 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 655 AM CDT Sun Aug 6 2017 .UPDATE... Issued at 655 AM CDT Sun Aug 6 2017 12z aviation discussion updated below. && .SHORT TERM...(Today and Tonight) Issued at 305 AM CDT Sun Aug 6 2017 Multiple waves of energy continue to slide through northwest flow aloft, allowing for on and off precipitation chances through the short term period. Currently showers over parts of the central and eastern CWA continue to slowly slide southeast and dissipate, however another round of showers and thunderstorms, associated with what models depict as a stronger more intense shortwave, will slide southeast out of North Dakota. Very little in the way of instability, especially across the eastern CWA. Additional shower and thunderstorm activity is likely this afternoon, but with abundant cloud cover, do not expect to see a significant increase in instability. Although, with dewpoints in the upper 50s to low 60s even a little surface heating could give way to a stronger storm or two. While models all show the general trend of precipitation, timing and coverage varies significantly, so a broadbrushed approach to POPs persists through the today period/tonight. Temperatures will also be tricky this afternoon given the abundant cloud cover that is likely to stick around for much of the day. If anything, todays high temps may be a little to optimistic and may trend on the warm side. Overall however, temperatures remain 5 to 10 degrees below normal for this time of the year. .LONG TERM...(Monday through Saturday) Issued at 305 AM CDT Sun Aug 6 2017 The long term models continue to be consistent and agree real well with the upper level flow pattern over the region along with the surface features. Northwest flow aloft dominates the period with one short wave trough and their associated surface cool front after another dropping out of Canada and across our region. Each one of these systems will bring chances of showers and storms with them. With the lack of heat and good moisture, severe weather chances don't look good. Otherwise, there will be very little difference in high temperatures from day to day from Monday through Saturday. Below normal temperatures will remain mainly ranging from the mid 70s to the lower 80s for highs. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 655 AM CDT Sun Aug 6 2017 Scattered showers and thunderstorms are expected to affect the region through tonight as an upper level low pressure trough slides through the region. Some of these will affect the stations at or in the vicinity. Otherwise, mainly VFR conditions are expected through tonight with possible MVFR cigs and vsbys in showers and storms. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Mohr SHORT TERM...Serr LONG TERM...Mohr AVIATION...Mohr
Hazardous weather outlook, Aug 6, 2:23 AM MDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 323 AM CDT Sun Aug 6 2017 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-071200- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones- Lyman-Buffalo- 323 AM CDT Sun Aug 6 2017 /223 AM MDT Sun Aug 6 2017/ This Hazardous Weather Outlook is for portions of west central Minnesota, central South Dakota, north central South Dakota, and northeast South Dakota. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are possible today and tonight. Overall the severe threat with any storms today remains low, however cannot rule out small hail or brief gusty winds with the strongest storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday While Monday looks to be dry, the unsettled pattern will continue through much of the week, and at this point, the severe storm threat remains low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. Serr
In the hours before
Special weather statement, Aug 6, 7:44 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
844 AM CDT SUN AUG 6 2017
SDZ033-045-061430-
Stanley SD-Jones SD-
844 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JONES AND
SOUTHWESTERN STANLEY COUNTIES UNTIL 930 AM CDT/830 AM MDT/...
At 844 AM CDT/744 AM MDT/, Doppler radar was tracking a strong
thunderstorm near Sansarc, or 32 miles south of Eagle Butte, moving
southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sansarc, Brown Church, Bunker and Hayes.
LAT...LON 4440 10115 4467 10115 4435 10057 4417 10105
4417 10110 4432 10117
TIME...MOT...LOC 1344Z 321DEG 30KT 4453 10116
TelkenThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:14 PM MDT | Special Weather Statement | ABR | Corson | 46 min |
| Aug 5, 7:19 PM MDT | Special Weather Statement | ABR | Corson | 26 min |
| Aug 5, 8:49 PM MDT | Special Weather Statement | ABR | Campbell | 41 min |
| Aug 5, 9:21 PM MDT | Special Weather Statement | ABR | Walworth | 39 min |
| Aug 5, 10:22 PM MDT | Special Weather Statement | ABR | Dewey | 53 min |
| Aug 6, 3:05 PM MDT | Special Weather Statement | ABR | Jones | 40 min |
Nearby
Special Weather Statements in South Dakota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.